Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 136, NWS St. Louis, MO

June 10, 2014Saint Charles County, Missouri; Calhoun County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2014, 3:07 PM CDT for Saint Charles County, Missouri; Calhoun County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2014, 3:07 PM CDT (20:07 UTC)
Expired
Jun 10, 2014, 4:00 PM CDT
In force
53 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 12:57 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 10, 12:57 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1257 PM CDT Tue Jun 10 2014

.SHORT TERM:  (Through Tonight)
Issued at 233 AM CDT Tue Jun 10 2014

Focus thru this period will be precip.

Main question for POPs will be pinning down the timing and
location of precip thru tonight. Ongoing precip will continue to
move nwd early this morning and shud only be impacting the nrn
tier or two of counties of the CWA. After sunrise, this area of
precip shud continue moving nwd and begin to dissipate as low level
forcing weakens. By mid day, believe there will be enuf breaks in
the clouds to allow insolation. This shud quickly allow TSRA to
develop just ahead of the sfc low which will continue thru the
afternoon. The threat for TS shud diminish quickly with sunset as
the boundary layer decouples and low levels warm. Expect a def
zone to reform over nern portions of the CWA as the low pulls newd
out of the region.

As for temps thru the period, have made only minor changes to the
prev forecast, trending twd the cooler MOS. Going forecast may be
too cool for the srn half to third of the CWA. However, confidence
is not high enuf to raise temps attm due to expected rapid
increase in cloud cover by late morning. With the widespread
rainfall last night and expected thru tonight, believe patchy FG
will be likely across much of the area. However, the local WRF
suggests a stratus event across the nrn third or so of the CWA
with boundary layer mixing continues thru the night as the sfc ridge
builds into the area.

Tilly

.LONG TERM:  (Wednesday through Monday)
Issued at 322 AM CDT Tue Jun 10 2014

Not much change from the prev forecast thru this period. Mdls are
in relatively good agreement thru the entire period. A s/w
approaching the NW coast this morning is progd to bring a cdfnt
and TSRA to the region on Thurs. A lot of questions remain
regarding how much precip the region will receive with this fnt as
an MCS will probably develop across the cntl Plains and move ssewd
on Wed into Thurs, pushing the sfc low and forcing with it. Still,
can not rule out isod to sct TSRA with the fnt and therefore kept
low POPs going for now. After a rather large sfc ridge builds into
the region, the next chance for precip will be Sun into Mon as a
trof sets up over the wrn U.S. allowing SW flow over the region
with a quasi-stationary fnt lingering across the area. Mdls differ
exactly where this fnt will set up and how it behaves as a result
of the convection. With the upper ridge building into the region,
believe the fnt will remain largely across the nrn portions of the
CWA or even further N across IA, but some storms may drift further
S and have kept chance POPs going for now.

Not too much change in temp forecast thru the period either. Kept
seasonally cool temps going thru the end of the week. With mdls
suggesting height rises across the area by Sun and Mon, have
gradually warmed temps thru this period.

Tilly

&&

.AVIATION:  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1242 PM CDT Tue Jun 10 2014

KCOU and KUIN have struggled to improve from IFR thus far today
thanks to wrap-around showers and low cigs associated with a
surface low over southwest Missouri. This low will lift northeast
this afternoon and this evening across the St. Louis metro area
along the quasi-stationary front in place across the region. Metro
TAF sites have managed to improve to VFR at issuance time, though
feel this improvement will be short-lived as showers once again
overspread the area ahead of the low, along with thunderstorms
this afternoon thanks to destabilization that has occurred due to
breaks in the cloudcover, and additional lift that will be
provided by the aforementioned low as it moves northeast.

There are already showers and thunderstorms moving northward over
central and southeast Missouri, so feel that activity should
become fairly widespread over the next couple of hours, with the
best chance for thunder at area terminals during the late
afternoon and early evening. Some small hail will be possible with
some of the stronger storms. Expect thunderstorms to wane after
sunset due to a loss of heating and also due to the low lifting
out of the area, though some lingering light showers/drizzle may
stick around through at least midnight. Despite the precipitation
gradually ending, ample boundary layer moisture tonight and
light/variable winds will allow fog to develop, thus expect IFR
conditions to once again set in across the area tonight, before
gradual improvement can occur toward the end of the forecast
period on Wednesday.

Specifics for KSTL:
Improvement to VFR expected to be short-lived this afternoon as
showers and thunderstorms are expected to overspread the area.
Currently expect the best window for thunderstorm activity for
KSTL to be between 21Z and 00Z this afternoon/this evening thanks
to a combination of diurnal destabilization and the surface low
moving northeast across the metro area. Small hail will be
possible with some of the stronger storms. Expect activity to
gradually wane later this evening as the low lifts northeast,
though lingering light showers/drizzle may impact the terminal
through the night. Also expect a return to IFR conditions due to
ample boundary layer moisture and stratus wrapping around the back
side of the low, which should gradually improve through the day on
Wednesday.

JP

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     78  62  76  65 /  80  70  30   5
Quincy          69  59  76  61 /  80  70  20   5
Columbia        72  58  79  62 /  70  50  10   5
Jefferson City  74  58  79  61 /  70  50  10   5
Salem           75  61  75  63 /  80  70  50   5
Farmington      74  58  75  61 /  80  70  30   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 10, 1:33 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
133 PM CDT TUE JUN 10 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
133 PM CDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON. IN ADDITION TO HEAVY RAIN...STRONGER STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. AN ISOLATED WEAK
TORNADO OR TWO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS WELL AS SUNDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

JP

In the hours before

Local storm report, Jun 10, 11:19 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1119 AM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     HEAVY RAIN       ST. JACOB               38.72N  89.77W
06/10/2014  M2.25 INCH       MADISON            IL   TRAINED SPOTTER

&&

BRITT
Special weather statement, Jun 10, 1:12 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
112 PM CDT TUE JUN 10 2014

MOZ060-062-101845-
FRANKLIN MO-WARREN MO-
112 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARREN AND CENTRAL
FRANKLIN COUNTIES UNTIL 145 PM CDT...

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEAUFORT...OR 6 MILES WEST OF UNION...MOVING
NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WASHINGTON...
  NEW HAVEN...
  DUTZOW...
  TRELOAR...
  MARTHASVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRITT
Special weather statement, Jun 10, 1:27 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT TUE JUN 10 2014

MOZ051-052-060-101915-
LINCOLN MO-MONTGOMERY MO-WARREN MO-
127 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARREN...MONTGOMERY
AND WESTERN LINCOLN COUNTIES UNTIL 215 PM CDT...

AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HERMANN...MOVING NORTHEAST
AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JONESBURG...
  BELLFLOWER...
  HAWK POINT...

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 179 TO EXIT 188.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRITT
Special weather statement, Jun 10, 2:38 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT TUE JUN 10 2014

MOZ059-062-102030-
FRANKLIN MO-GASCONADE MO-
238 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE AND SOUTHWESTERN
FRANKLIN COUNTIES UNTIL 330 PM CDT...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF ROSEBUD...OR 8 MILES SOUTHEAST
OF OWENSVILLE...MOVING NORTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OWENSVILLE...
  ROSEBUD...
  GERALD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Special weather statement, Jun 10, 2:41 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT TUE JUN 10 2014

MOZ061-102030-
ST. CHARLES MO-
241 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. CHARLES COUNTY UNTIL
330 PM CDT...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ST. PAUL...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ST. PAUL...
  LAKE ST. LOUIS...
  O'FALLON...
  DARDENNE PRAIRIE...
  COTTLEVILLE...
  ST. PETERS...
  WELDON SPRING...
  HARVESTER...

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 209 TO EXIT 225.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:47 PM CDTRiver Flood WarningLSXLewis32 hr
Jun 10, 10:32 AM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Jun 10, 3:07 PM CDTAreal Flood AdvisoryLSXSaint Charles3 hr
Jun 10, 3:32 PM CDTFlash Flood WarningLSXSaint Charles6 hr
Jun 10, 3:38 PM CDTAreal Flood AdvisoryLSXCole3 hr
Jun 10, 4:26 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis3 hr
Jun 10, 4:52 PM CDTAreal Flood AdvisoryLSXOsage3 hr
Jun 10, 6:31 PM CDTAreal Flood AdvisoryLSXCallaway6 hr
Jun 10, 3:08 PM CDTAreal Flood AdvisoryLSXGreene, Jersey3 hr
Jun 10, 6:25 PM CDTAreal Flood AdvisoryLSXGreene, Jersey, Macoupin, Madison, Montgomery6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.